MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 - patient was diagnosed with bilateral inguinal hernia- right direct , left indirect hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #1- right and device #2- left).Per operative notes, ¿in right side, the perineum over the indirect ring was incised and dissected away from internal ring and cord structures.A medium size bard 3d mesh (device #1- right) was placed over the cooper¿s ligament covering the indirect defect and area of the internal ring and tacked.In left side, the indirect sac was reduced, peritoneum was further dissected and placed with medium size bard 3d mesh (device #2- left) over the cooper¿s ligament covering both the defect as well as the indirect defect." on (b)(6) 2018 - patient was diagnosed with recurrent left inguinal hernia and right groin pain thereby underwent open repair with neurolysis.Per operative notes, ¿the mesh caused bulging through the floor of the inguinal canal in left side.The mesh was also noted to not be attached to anything at the inferior aspect, and a tack could be seen protruding.The metallic corkscrew tack was removed.The hernia was primilarly repaired using sutures.In right groin, neurolysis of ilioinguinal nerve and genitofemoral nerve was performed and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the 3dmax (device #2); additional supplemental emdr was submitted to represent the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21949458
Report Number1213643-2025-090188
Device Sequence Number12970847
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(10)43KOD306
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115310
Device Lot Number43KOD306
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale